Raoul Moat flipped out when denied his regular antidepressants

So then – it looks like antidepressants are involved in the case of the crazed gunman, Raoul Moat.

The sister of one of his victims said “Moat had “flipped out” after being denied his regular antidepressants and steroids in prison. She said: “He’s been taking steroids as long as I’ve known him. He’s addicted and it gives him violent mood swings. He’s also on antidepressants and used to be a drug dealer, so God knows what he takes”.

WHEN ARE THE AUTHORITIES GOING TO TAKE NOTE AND INVESTIGATE THE CONNECTION BETWEEN EXTREME BEHAVIOUR, VIOLENCE AND ANTIDEPRESSANTS?

WHEN?

We have the right to ask the question and the louder Glaxo shouts about Seroxat having “no proven link to violence”, the more I want to know the truth.

As Peter Breggin wrote in an article about the Virgina Tech masssacre; “For the past fifteen years or more, I’ve been writing about the capacity of psychiatric drugs to cause mayhem, murder and suicide. In early 2005 the FDA finally issued a warning that antidepressants cause both suicidality and violence. For example, the FDA’s mandated warning label for antidepressants states that these drugs produce “anxiety, agitation, panic attacks, insomnia, irritability, hostility, aggressiveness, impulsivity, akathisia (psychomotor restlessness), hypomania, and mania.”

Note the reference to “irritability, hostility, aggressiveness, impulsivity” in the label or package insert for antidepressants. That’s a formula for violence. Note the mention of akathisia, another source of both violence and suicide. And finally, note the reference to mania, yet another drug-induced syndrome associated with violence and suicide.

More background here and here and also at SSRI Stories.

9 Responses to “Raoul Moat flipped out when denied his regular antidepressants”

  1. Lynn Says:

    I don’t know if reading about an American senator’s efforts to keep an eye on pharm companies will nudge any British lawmakers but here is a link. If people keep pushing, and more people keep noticing, eventually the pressure may become enough to push to action lawmakers who are inactive for whatever reason. Perhaps bloggers and decent doctors can email everyone they know, and maybe even take out online ads urging people to call, write and email the MPs the next time one of these horrible incidents occurs, as we know it will.
    http://www.bloomberg.com/news/2010-06-30/grassley-seeks-data-from-pfizer-lilly-on-how-whistleblowers-are-treated.html

  2. truthman30 Says:

    Yet another example of a violent incident implicating the involvement of SSRI drugs..

  3. truthman30 Says:

    Yet another chilling example of a violent incident implicating the involvement of SSRI drugs..

  4. What made Raoul Moat do it… « seroxat secrets… Says:

    […] Raoul Moat flipped out when denied his regular antidepressants […]

  5. Ann Says:

    I think we have to be careful with blaming it all on the antidepressant I mean this man was clearly a violent man anyway, but I do believe if he had gone without his medication this would not have helped and could have contributed to the terrible acts of violence he commited, but I do wonder would he still have done this had he not been on antidepressants because of his violent history.

    • admin Says:

      I’m not “blaming it all” on antidepressants – what I do say is that there has to be some serious research into the link between antidepressants and violence.

      Also, many patients suffer from terrible withdrawal problems and this needs to be researched as well.

      The Government, the MHRA and the drug companies can no longer sweep this issue under the carpet.

  6. Ann Says:

    I couldn’t agree with you more Ive suffered myself from the side affects and was firstly prescribed seroxat 20mg then went onto cipramil 20mg now on mirtazapine 30mg, I suffered from amongst other side affects elevated mood and craved alcohol to the point of almost becoming an alcoholic this wrecked my life as I was arrested several times for odd behaviour and lost my job and had to move out my home. I am angry that these side affects are unknown to G.P”s and there seems to be little awareness about this even with psychiatrists which is absolutely disgusting, I also know of several people who have had similar problems as myself on these ssri’s and one women even stopped taking her medication when she heard what happened to me as she also used to blackout and not recall anything she had done. I think you are doing a good job in supporting and informing the thousands of people who are searching for answers because their doctors don’t know. I hope we will get the answers soon and the research which you are looking for is so desperately needed and important. I have learn’t a lot from your website its very informative thankyou

  7. truthman30 Says:

    The point here is not whether the ssri ’caused’ this violent incident.. Violent incidents do happen when someone has a history of violence anyway..but couple that history with a lethal ssri and you have a human time bomb in the making… the issue is really is more about the fact that ssri’s can in fact increase the chances of these violent behaviours happening to someone.. Could the ssri’s effects , or the sudden withdrawal of the ssri, have increased his impulses to commit violence?… Most certainly they can.. They do.. And they certainly have- had-that affect with a lot of people.. Speaking as a non aggressive, non confrontational and non violent individual who at one time experienced a desire for aggression, and and an impulse to commit violence after taking ssri’s.. I would say it is highly possible that without the ssri an aggressive person might have the impulse for violence but never, or rarely, act on it.. But throw in an ssri into the mix and yes the ssri can push that impulse beyond reason and control.. Ssri’s change behaviour, personality and thoughts in the most passive and gentle individuals, they can make the most soft natured people volatile, edgy, disconnected and disinhibited.. So what do they do to people who are this way without an ssri?.. Three words.. ‘School’ ‘shootings’ and ‘Ssri’.. Google it.

  8. Ann Says:

    I just read the daily mail ( on line 15/7/10) there’s an article about moat asking authorities for help, he mentions feeling out of control happy at times and feeling emotionally numb which describes ssri’s side affects very well (but I dont think his aware of it) someone also mentioned bi-polar.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: